Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Tried meth for the first time and upper lip was swollen. Took Benadryl. Should I go ER?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6318 Questions
I just tried meth for my first time, I woke up this morning and I guess I bit my lip or something a couple nights ago bc my whole upper lip is swollen really bad and inside my mouth there is kinda a hole where I guess I chewed my lip up and it's like black like dead and decaying and it also made my lips look kinda yellow with weird scaly spots in some spots. I can send pics if you want? I also have no health insurance so what should I do just go to the ER?
I've been putting ice on it and I've taken 4 Benadryl and in never ever doing that again! EVER!
Posted Fri, 15 Nov 2013 in General Health
Answered by Dr. Vivek Chail 3 hours later
Brief Answer:
Please go to ER

Detailed Answer:
Thanks for writing in to us.

There are many bad effects seen in the mouth that are caused by meth use.

1. Dry Mouth
2. Cracked teeth
3. Tooth Decay
4. Gum Disease
5. Injuries as in you due to biting lips and twitching.
6. Lesions – Users who smoke meth present with lesions and or/burns on their lips, gingival, inside cheeks or hard palate

It is important to prevent any infection in the area where you have bitten your lip and if infection has started (because it is two days and there is blackening) you must control it using medications before the situation worsens.

Putting ice will control pain and bleeding but if its black and decaying (as you put it), please have it seen at your nearest ER.

Do not worry, it should get alright on taking treatment. Please never do meth again. It can cause permanent damage to your body.

Hope your query is answered.
Do write back in case of doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor